Science in China Series A: Mathematics

, Volume 48, Supplement 1, pp 156–167 | Cite as

Degeneracy of holomorphic curves in surfaces



LetX be a complex projective algebraic manifold of dimension 2 and let D1, ..., Du be distinct irreducible divisors onX such that no three of them share a common point. Let\(f:{\mathbb{C}} \to X\backslash ( \cup _{1 \leqslant i \leqslant u} D_i )\) be a holomorphic map. Assume thatu ⩾ 4 and that there exist positive integers n1, ... ,nu,c such that ninJDi.Dj) =c for all pairsi,j. Thenf is algebraically degenerate, i.e. its image is contained in an algebraic curve onX.


degeneracy of holomorphic curves Nevanlinna theory complex projective surface second main theorem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ru, M., Integral points and the hyperbolicity of the complement of hypersurfaces, J. Reine Angew. Math., 1993, 442: 163–176.MATHMathSciNetGoogle Scholar
  2. 2.
    Vojta, P., Diophantine Approximations and Value Distribution Theory, Lecture Notes in Mathematics, 1239, Berlin: Springer-Verlag, 1987.Google Scholar
  3. 3.
    Noguchi, J., Winkelman, J., Holomorpihc curves and integral points off divisors, Math. Z., 2002, 239(3): 593–610.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Dethloff, G., Schumacher, G., Wong, P. M., Hyperbolicity of the complements of plane algebraic curves, Amer. J. Math., 1995, 117: 573–599.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Dethloff, G., Schumacher, G., Wong, P. M., On the hyperbolicity of the complements of curves in algebraic surfaces: the three component case, Duke Math. J., 1995, 78: 193–212.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Siu, Y. T., Yeung, S. K., Hyperbolicity of the complement of a generic smooth curve of high degree in the complex projective plane, Invent. Math., 1996, 124: 573–618.MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Demailly, J. P., Goul, J. El., Hyperbolicity of generic surfaces of high degree in projective 3-space, American J. Math., 2000, 122: 515–546.MATHCrossRefGoogle Scholar
  8. 8.
    Corvaja, P., Zannier, U., On integral points on surfaces, Annals of Mathematics, 2004, 160: 705–726.MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Ru, M., A defect relation for holomorphic curves intersecting hypersurfaces, American J. Math., 2004, 126: 215–266.MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Levin, A., Generalizations of Siegel’s and Picard’s theorems, Preprint.Google Scholar
  11. 11.
    Ru, M., Nevanlinna Theory and It’s Relation to Diophantine Approximation, Singapore: World Scientific, 2001.Google Scholar
  12. 12.
    Hartshorne, R., Algebraic Geometry, Graduate Texts in Mathematics, 52, Berlin: Springer-Verlag, 1997.Google Scholar

Copyright information

© Science in China Press 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HoustonHoustonUSA

Personalised recommendations